Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at May 1, 2018, 8:04 PM CDT for Pawnee County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2018, 8:04 PM CDT (01:04 UTC)
- Expired
- May 1, 2018, 8:19 PM CDT
- In force
- 15 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Pawnee County, NE
The radar
The Topeka radar (KTWX), 124 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 11.0
The text
As transmitted.
017
WFUS53 KOAX 020104
TOROAX
NEC133-020130-
/O.NEW.KOAX.TO.W.0010.180502T0104Z-180502T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
804 PM CDT TUE MAY 1 2018
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Central Pawnee County in southeastern Nebraska...
* Until 830 PM CDT
* At 804 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Summerfield, or 20 miles southeast
of Beatrice, moving east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pawnee City around 830 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Steinauer and Burchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4004 9646 4021 9646 4026 9614 4001 9613
TIME...MOT...LOC 0104Z 266DEG 26KT 4011 9642
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MEAD1 follow-up statement
998
WWUS53 KOAX 020119
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
819 PM CDT TUE MAY 1 2018
NEC133-020128-
/O.CAN.KOAX.TO.W.0010.000000T0000Z-180502T0130Z/
Pawnee NE-
819 PM CDT TUE MAY 1 2018
...THE TORNADO WARNING FOR CENTRAL PAWNEE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for southeastern
Nebraska.
LAT...LON 4004 9646 4021 9646 4026 9614 4001 9613
TIME...MOT...LOC 0117Z 266DEG 26KT 4012 9628
$$
MEADWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 1, 6:41 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 1, 6:41 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 641 PM CDT Tue May 1 2018 .SHORT TERM...(Tonight through Friday) Issued at 315 PM CDT Tue May 1 2018 ...Severe storms likely this afternoon through evening... Surface analysis at 19z revealed a surface low over south-central NE with an associated surface front (or two) extending northeast into west-central IA. Continued heating and moistening of the boundary layer has yielded a weakly capped and moderately unstable warm sector with storms beginning to develop along the boundary between Columbus and Tekamah. The approach of a mid-level jet streak and associated vorticity maxima from the west/southwest will aid in rapid storm development over the next couple of hours with supercells anticipated as the original storm mode. Additional storms are likely to develop to our west near the surface triple point over south-central NE. Large hail and a few tornadoes will be possible initially, with large hail, damaging outflow winds, and locally excessive rainfall becoming the predominant hazards as storms coalesce into clusters later this evening into tonight. On Wednesday, an upper low will edge east through the Four Corners while an associated surface low deepens over eastern CO. The location of the attendant warm front from the surface low through southeast NE will be modulated by antecedent convection occurring tonight and any early-day activity on Wednesday. Nonetheless, it appears that southeast NE into southwest IA will have the highest probability of experiencing severe weather during the afternoon and evening hours. On Wednesday night into Thursday, the aforementioned Four-Corners upper low will eject northeast into the mid Missouri Vally, driving the development of a surface low from western KS into central IA by 00z Friday. As such, showers and thunderstorms will remain in the forecast with with some severe potential again on Thursday afternoon over southeast NE into southwest IA, immediately ahead of the migratory surface low. By Friday, drier conditions are anticipated as mid-level heights build across the region. .LONG TERM...(Friday night through Tuesday) Issued at 315 PM CDT Tue May 1 2018 On Saturday into Saturday night, a low-amplitude impulse will translate from the northern Plains into mid MO Valley, supporting a low-probability chance of showers. A potentially better chance of precipitation will exist next Tuesday into Wednesday ahead of a prominent upper low tracking southeast through the north-central CONUS. High temperatures through the extended forecast should be primarily in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 635 PM CDT Tue May 1 2018 Convection across the area at the start of the period is expected to extend through at least 03Z before diminishing. Variable conditions are likely during this time before MVFR cigs become prevalent thereafter. Additional periods of showers and thunderstorms are possible after 06Z as the frontal boundary remains across the area with MVFR to IFR cigs and vsby. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Mead LONG TERM...Mead AVIATION...Fobert
Hazardous weather outlook, May 1, 3:28 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 328 PM CDT Tue May 1 2018 NEZ011-012-016>018-030>032-021030- Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- 328 PM CDT Tue May 1 2018 This Hazardous Weather Outlook is for portions of northeast Nebraska. .DAY ONE...Tonight and Wednesday Showers and thunderstorms are possible tonight with the greatest severe weather potential existing to the southeast of the area. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday A few non-severe thunderstorms are possible Wednesday night and again on Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is not anticipated through Wednesday. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053- 065>068-078-088>093-021030- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 328 PM CDT Tue May 1 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Severe thunderstorms are likely through midnight with a few tornadoes, large hail, damaging outflow winds, and locally excessive rainfall all possible. Another round of severe thunderstorms are expected Wednesday afternoon and evening across portions of southeast Nebraska into southwest Iowa. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday A few severe storms are possible again on Thursday afternoon over far southeast Nebraska and southwest Iowa. .SPOTTER INFORMATION STATEMENT... Storm spotter activation has occurred.
In the hours before
Special weather statement, May 1, 7:14 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
714 PM CDT TUE MAY 1 2018
IAZ055-056-069-079-020100-
Pottawattamie IA-Mills IA-Shelby IA-Harrison IA-
714 PM CDT TUE MAY 1 2018
...Significant Weather Advisory for NORTHERN MILLS...POTTAWATTAMIE...
SOUTHEASTERN HARRISON AND SOUTHWESTERN SHELBY COUNTIES UNTIL 800 PM
CDT...
At 713 PM CDT, Doppler radar was tracking an area of strong
thunderstorms over parts of Pottwattamie county from near Treynor to
west of Oakland, or about 20 miles east of Omaha, moving northeast
at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm. The storm could also produce rainfall rates of 1 to 2
inches per hour.
Locations impacted include...
Oakland, Avoca, Treynor, Underwood, Carson, Walnut, Shelby, Minden,
Macedonia, Neola, Hancock, McClelland, Old Town Park, Farm Creek
Public Wildlife Area, Botna Bend Park and Arrowhead Park.
This includes the following highways...
Highway 59 in Iowa between mile markers 44 and 66.
Interstate 80 in Iowa between mile markers 14 and 23, and between
mile markers 31 and 48.
A tornado watch remains in effect until 1000 PM CDT for southwestern
Iowa.
LAT...LON 4113 9563 4137 9578 4151 9551 4150 9516
4122 9516
TIME...MOT...LOC 0013Z 236DEG 28KT 4125 9562
MILLERLocal storm report, May 1, 7:28 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
728 PM CDT TUE MAY 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TORNADO 2 ENE ODELL 40.07N 96.77W
05/01/2018 GAGE NE TRAINED SPOTTER
TORNADO BRIEFLY TOUCHED DOWN THEN LIFTED.
&&Special weather statement, May 1, 7:35 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
735 PM CDT TUE MAY 1 2018
NEZ011-012-017-018-020115-
Cedar NE-Pierce NE-Knox NE-Wayne NE-
735 PM CDT TUE MAY 1 2018
...Significant Weather Advisory for NORTHWESTERN WAYNE...NORTHEASTERN
PIERCE...EAST CENTRAL KNOX AND CEDAR COUNTIES UNTIL 815 PM CDT...
At 734 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Wausa, or 23 miles south of Lewis And Clark State
Recreation Area, moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hartington, Randolph, Wausa, Coleridge, Wynot, Laurel, Crofton,
Pleasant Valley, Fordyce, Belden, St. Helena, Magnet, Obert, Brooky
Bottom, Camp Assurance and St. Helena Boat Dock.
This includes the following highways...
Highway 81 in Nebraska between mile markers 182 and 209.
Highway 20 in Nebraska between mile markers 377 and 398.
LAT...LON 4285 9722 4281 9721 4280 9716 4277 9711
4277 9705 4276 9702 4268 9701 4235 9702
4234 9735 4251 9760 4279 9746 4286 9732
TIME...MOT...LOC 0034Z 207DEG 34KT 4253 9746
MILLERLocal storm report, May 1, 7:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
738 PM CDT TUE MAY 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 3 W WYMORE 40.13N 96.71W
05/01/2018 M2.50 INCH GAGE NE EMERGENCY MNGR
&&Special weather statement, May 1, 7:58 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 758 PM CDT TUE MAY 1 2018 NEZ012-018-020115- Cedar NE-Wayne NE- 758 PM CDT TUE MAY 1 2018 ...Significant Weather Advisory for NORTH CENTRAL WAYNE AND SOUTHEASTERN CEDAR COUNTIES UNTIL 815 PM CDT... At 758 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Dixon In Dixon County, or 25 miles southwest of Ponca, moving northeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Laurel, Belden and Camp Assurance. This includes Highway 20 in Nebraska between mile markers 385 and 398. LAT...LON 4234 9702 4227 9715 4243 9725 4255 9702 TIME...MOT...LOC 0058Z 236DEG 31KT 4239 9714 MILLER
Local storm report, May 1, 8:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
801 PM CDT TUE MAY 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND GST 3 W WYMORE 40.12N 96.72W
05/01/2018 M80 MPH GAGE NE EMERGENCY MNGR
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:06 PM CDT | Special Weather Statement | OAX | Sarpy | 24 min |
| May 1, 7:22 PM CDT | Tornado Warning | OAX | Gage | 23 min |
| May 1, 7:31 PM CDT | Areal Flood Advisory | OAX | Dodge, Saunders | 3 hr |
| May 1, 7:35 PM CDT | Special Weather Statement | OAX | Cedar | 40 min |
| May 1, 7:42 PM CDT | Tornado Warning | OAX | Gage, Pawnee | 33 min |
| May 1, 7:45 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 22 min |
| May 1, 7:58 PM CDT | Special Weather Statement | OAX | Wayne | 17 min |
| May 1, 8:49 PM CDT | Special Weather Statement | OAX | Nemaha, Richardson | 26 min |
| May 1, 11:52 PM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 38 min |
| May 2, 11:17 AM CDT | Special Weather Statement | OAX | Platte | 43 min |
| May 2, 11:35 AM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 40 min |
| May 2, 12:17 PM CDT | Special Weather Statement | OAX | Cuming | 43 min |
| May 2, 6:11 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Nemaha, Pawnee, Richardson | 34 min |
| May 2, 6:39 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 36 min |
| May 2, 6:45 PM CDT | Tornado Warning | OAX | Richardson | 30 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.